Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2001, 7:14 PM CDT for Lauderdale County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 4, 2001, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lauderdale County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:20 PM CDT | Thunderstorm Wind | Cherry, TN | Some power lines were knocked down near the town of Fort Pillow. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 050014 SVRMEM TNC097-050100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 714 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE * UNTIL 800 PM CDT. * AT 713 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER FT PILLOW...MOVING NORTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE... HENNING... RIPLEY... EDITH...GATES... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3567 8990 3558 8951 3584 8937 3594 8959
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT MON JUN 4 2001 SHRA/TSRA NOW SCATTERED ABOUT ON KNQA 88D WITH MORE TSRA SPREADING NORTHWARD FROM THE JAN CWFA. OBVIOUSLY WILL NEED AN EVENING POP AREAWIDE AS STORMS SPREAD NORTHWARD. WILL TREND HIGHER POPS SOUTH TO LOW NORTH. STORMS SHOULD DIE OUT WITH LOSS OF HEATING...AND ALREADY HAVE DECREASED IN COVERAGE A BIT TO THE SOUTH. WARM FRONT NOW WELL NORTH OF THE FA...LEAVING VERY MOIST AIR OVER THE AREA (THE FIRST 70+ DEWPOINTS OF THE SEASON?). FEEL FACTOR OUTSIDE IS BAD WITH 92 TEMP/76 DEWPOINT AT 3 PM AT MEM. THIS SAME PATTERN SETS UP FOR TUESDAY WITH WAVES OF SHRA/TSRA MOVING UP WITH THE MOIST LOW-LEVEL FLOW...SPREADING NORTHWARD ACROSS THE AREA. FEEL IT APPROPRIATE TO GO CHANCE POPS FOR TUESDAY MOST AREAS AS NOTHING REALLY CHANGES ATMOSPHERIC-WISE COMPARED TO TODAY...AND PLENTY OF OLD BOUNDARIES WILL BE AROUND AS WELL. BEST RAIN CHANCE COMES IN FOR WEDNESDAY AS A FRONT APPROACHES THE AREA...DROPPING DEWPOINTS A GOOD 10 DEGREES (THANKFULLY) WITH PASSAGE AND ENDING THE RAIN THREAT FOR A WHILE. EXPECT DRY CONDITIONS WITH NEAR/SLIGHTLY BELOW NORMAL TEMPS FROM THURSDAY THROUGH DAY 7. MRF INDICATES THE NEXT DISTURBANCE MOVING DOWN IN SEMI-NWRLY FLOW DAY 7...BUT WILL LEAVE DRY FOR NOW. WILL GENERALLY FOLLOW TEMPS IN MRF. MOS AND GRAPHICAL PRODUCT DO NOT AGREE FOR SATURDAY...WITH GRAPHICS INDICATING MORE OF A COOLDOWN. SINCE THE HIGH WILL BE PASSING TO THE EAST THAT DAY HOWEVER...WILL LEAVE EXTENDED AS IS AT THIS TIME. PRELIM DIGITS...(VERY PRELIM FIRST PERIOD) MEM 74/89/72/84 4327 MKL 72/87/69/83 2326 JBR 71/88/70/83 2225 TUP 72/88/71/81 6537 .MEG...NONE. JE/23
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.